Vogt–Koyanagi–Harada-like uveitis with severe hyalitis during treatment by anti-programmed death 1 antibody for lung cancer: a case report
Abstract
BACKGROUND: Vogt-Koyanagi-Harada-like uveitis that presents with severe hyalitis has rarely been reported during anti-programmed death 1 therapy. CASE PRESENTATION: A 70-year-old Chinese man presented with bilateral visual disturbances and vomiting after four cycles of serplulimab, an anti-programmed death 1 antibody, for metastatic lung carcinoma. His best corrected visual acuity was measured at 0.04 in the right eye and 0.02 in the left eye. A slit-lamp examination indicated severe hyalitis, while ocular ultrasound revealed focal serous retinal detachment. Magnetic resonance imaging demonstrated choroidal thickening and cerebrospinal fluid analysis indicated a mild lymphocytic elevation. Retinal fluorescein angiography exhibited focal pinpoint leakage and delayed hyperfluorescence at the optic disc. A diagnosis of Vogt-Koyanagi-Harada-like uveitis secondary to anti-programmed death 1 therapy was established. Following the discontinuation of anti-programmed death 1 treatment and 1-month course of oral prednisone at a dosage of 40 mg per day, the patient's best corrected visual acuity improved to 0.6 in the right eye and 0.4 in the left eye. CONCLUSION: Corticosteroid treatment has proven effective for Vogt-Koyanagi-Harada-like uveitis. Currently, the optimal mode and dosage of corticosteroid therapy have not been clearly defined. Gathering more real-world cases of Vogt-Koyanagi-Harada-like uveitis associated with anti-programmed death 1 antibodies would be beneficial in developing therapeutic guidelines.
Fields of Study & Subjects
Ocular Diseases and Behçet’s Syndrome
Sarcoidosis and Beryllium Toxicity Research
Vasculitis and related conditions
Publication details
- Journal / source
- Journal of Medical Case Reports
- Publisher
- Springer Science and Business Media LLC
- Volume
- 20
- Issue
- 1
- Publication date
- 28 February 2026
- Language
- EN